MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0923CST10
Medical Device Problem Codes Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference # (b)(4).On 28jul2025: additional information was received from the issuer regarding this incident.Therefore, an updated reportability evaluation was documented which determined this incident should be upgraded to reportable based on the additional information received.The returned device was inspected in our quality laboratory.During our analysis: - we observed only the introducer sheath was included with the device returned; - we observed the coil system and implant coil was not return; - we observed no visual damage to the returned introducer sheath; - we noted that an in-house coil was able to advance from the returned introducer sheath with no resistance.Root cause of the reported advancement issues could not be determined due to the incomplete device return.During our evaluation, we observed only the introducer sheath was included with the device return.Without the return of the coil system used during the event, further testing of the premature detachment encountered by the user could not be performed.The returned introducer sheath was tested with an in-house coil system, which revealed the in-house coil system was able to advance completely through the returned sheath with no resistance.Review of the manufacturing records indicate that the unit passed final inspection of the coil system, which indicates that coil system was free from damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaint against lot number f220900886 have been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "when positioning the first microcoil in the aneurysm, the doctor noticed a failure in the coil's navigation, evidencing premature detachment.The entire access system with the coil was removed because fortunately most of it was still in the microcatheter.A new access was made and new coils were used without interference." incident report form submitted for this complaint indicates that no patient injury was sustained.Update 28jul2025- additional information received from the issuer:.Did the procedure involve tortuous anatomy? yes.Tortuous anatomy.Attached are images of the surgery.2.Will the microcatheter be available for return? no.The microcatheter was discarded along with the other materials.3.Where did the implant prematurely detach? (inside the an, inside the mc?, etc) the detachment occurred within the microcatheter, but part of the microcoil was already positioned in the aneurysm.The detachment occurred during coil positioning.4.Were any attempts made to detach the implant coil using the detachment controller? no.No attempt, because when the spring detached from the delivery wire it was no longer necessary to detach it.5.Can you confirm if the device was implanted? the device was not implanted.Using a microballoon, the coil and microcatheter were captured inside the long sheath, and the entire assembly was removed.Note: after this, a new access was created with the same access devices (including the same microcatheter), and other optima coils were used without complications.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key22906102
Report Number3014162263-2025-00078
Device Sequence Number8932152
Product Code HCG
UDI-Device Identifier00818053026379
UDI-Public(01)00818053026379(11)221005(17)271005(10)F220900886
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0923CST10
Device Lot NumberF220900886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Initial Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown